Alert archive / Texas / Freeze Warnings in 2017
Freeze Warning 2, NWS Lubbock, TX
NWS Lubbock, TX issued this freeze warning at Oct 27, 2017, 3:20 AM CDT for 24 counties in Texas. It took effect at Oct 28, 2017, 12:00 AM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 27, 2017, 3:20 AM CDT (08:20 UTC)
- In effect from
- Oct 28, 2017, 12:00 AM CDT
- Expired
- Oct 28, 2017, 10:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS Lubbock, TX
All 24 counties
Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 08:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 8.3 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2196 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -79 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
102 WWUS74 KLUB 270820 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 320 AM CDT Fri Oct 27 2017 TXZ021>044-272100- /O.CAN.KLUB.WI.Y.0019.000000T0000Z-171027T1100Z/ /O.UPG.KLUB.FZ.A.0002.171028T0500Z-171028T1500Z/ /O.NEW.KLUB.FZ.W.0002.171028T0500Z-171028T1500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 320 AM CDT Fri Oct 27 2017 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... ...WIND ADVISORY IS CANCELLED... The National Weather Service in Lubbock has issued a Freeze Warning, which is in effect from midnight tonight to 10 AM CDT Saturday. * Temperature...Lows in the 20s on the South Plains and extreme southern Texas Panhandle with upper 20s to lower 30s across the Rolling Plains. * IMPACTS...Sensitive plants may be damaged or killed if left outdoors unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
3 follow-up statements
157 WWUS74 KLUB 271933 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 233 PM CDT Fri Oct 27 2017 TXZ021>044-280400- /O.CON.KLUB.FZ.W.0002.171028T0500Z-171028T1500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 233 PM CDT Fri Oct 27 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM CDT SATURDAY... * Temperature...Lows in the 20s on the South Plains and extreme southern Texas Panhandle with upper 20s to lower 30s across the Rolling Plains. * IMPACTS...Sensitive plants may be damaged or killed if left outdoors unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
755 WWUS74 KLUB 280352 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 1052 PM CDT Fri Oct 27 2017 TXZ021>044-281200- /O.CON.KLUB.FZ.W.0002.171028T0500Z-171028T1500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 1052 PM CDT Fri Oct 27 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT SATURDAY... * Temperature...Lows in the 20s on the South Plains and extreme southern Texas Panhandle with upper 20s to lower 30s across the Rolling Plains. * IMPACTS...Sensitive plants may be damaged or killed if left outdoors unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
274 WWUS74 KLUB 281129 NPWLUB URGENT - WEATHER MESSAGE National Weather Service Lubbock TX 629 AM CDT Sat Oct 28 2017 TXZ021>044-281500- /O.CON.KLUB.FZ.W.0002.000000T0000Z-171028T1500Z/ Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- Including the cities of Friona, Bovina, Farwell, Dimmitt, Hart, Tulia, Silverton, Quitaque, Memphis, Childress, Muleshoe, Littlefield, Olton, Plainview, Cedar Hill, Matador, Roaring Springs, Paducah, Hackberry, Morton, Levelland, Lubbock, Ralls, Crosbyton, Lorenzo, Spur, Dickens, Dumont, Finney, Grow, Guthrie, Denver City, Plains, Brownfield, Tahoka, ODonnell, Graham, Post, Jayton, and Aspermont 629 AM CDT Sat Oct 28 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS MORNING... * Temperature...Will bottom out in middle and upper 20s on the South Plains and extreme southern Texas Panhandle with upper 20s to lower 30s common over the Rolling Plains. * IMPACTS...Sensitive plants may be damaged or killed if left outdoors unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent. These conditions will kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this freeze warning went out at Oct 27, 12:42 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Oct 27, 12:42 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 1242 AM CDT Fri Oct 27 2017 .AVIATION... Gusty northerly winds will edge down toward morning but will remain solidly at breezy levels through much of Friday before finally diminishing Friday evening. An AWW remains in effect for KLBB until 4 am. A period of clouds (with ceilings in the 6,000-10,000 ft range) will be possible later this morning, with an outside chance of a brief MVFR CIG at KPVW or KLBB. Aside from this, VFR conditions will prevail. && .PREV DISCUSSION... /issued 250 PM CDT Thu Oct 26 2017/ DISCUSSION... The awaited cold front is moving southward through the forecast area at the time of writing, although the cold advection lags the front by a fair distance. By early evening that cold air is expected to begin dumping into the area with a corresponding increase in the speed of the north winds. Advisory criteria winds remain unlikely, although would not be surprised if some area experience a brief period of sustained winds in excess of 30 mph with the initial increase in pressure rises. Low temperatures tonight will be a bit tricky with the potential for a bit more widespread light freeze across sections of the northwest and north central zones. However, a mid/upper level short wave trough is moving quickly southward across Wyoming, Utah, and Colorado and will move over eastern New Mexico and the western Panhandle later tonight. This trough should be accompanied by a decent mid level cloud deck and the potential for some sprinkles or flurries. These clouds should make the difference in keeping temperatures just on the warm side of guidance and the expectation of a lack of a meaningful or relatively widespread freeze Friday morning. However, that will change for Saturday morning as surface high pressure will reside across the forecast area at that time with corresponding light winds, dry air, and clear sky. Although the core of the cold air will remain well to the east and northeast of the region, enough will be in place that a hard freeze remains the expectation for all areas on the Caprock while the Rolling Plains should experience at least a light freeze. Will maintain the Freeze Watch for Saturday morning as is. Although deep meridional flow will be maintained over the southern High Plains into Sunday, the surface ridge's movement eastward will lead to return to westerly low level flow and quick warming trend through the weekend. An upper trough rotating southward through western Canada, anchored to a low progged to move from north to south through Manitoba will break down the western CONUS ridge that will be contributing to the meridional flow aloft. This trough is progged to become elongated from the desert Southwest to the upper Midwest with the northern jet stream buckling across the central Plains while a weaker southern stream branch ejects across the U.S./Mexico border then over West Texas. This pattern should bring a chance of mainly light precipitation to the forecast area Tuesday. Complicating matters slightly is a cold front that moves southward the upper trough. Questions obviously abound regarding the quality and depth of the cold air, but timing of the precipitation suggest at least a need to consider snow. However, confidence in that scenario is quite low and will keep phase all rain at this time. && .LUB WATCHES/WARNINGS/ADVISORIES... Freeze Watch from late tonight through Saturday morning for TXZ021>044. Wind Advisory until 6 AM CDT early this morning for TXZ021>044. && 23
Hazardous weather outlook, Oct 26, 9:59 PM CDT, 5 hours 21 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 959 PM CDT Thu Oct 26 2017 TXZ021>044-280300- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale- Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King- Yoakum-Terry-Lynn-Garza-Kent-Stonewall- 959 PM CDT Thu Oct 26 2017 This Hazardous Weather Outlook is for the South Plains...Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Tonight A Wind Advisory is in effect for the entire outlook area until 6 AM Friday. Northerly winds of 25 to 35 mph with higher gusts will overspread the entire region overnight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday A freeze watch remains in effect for Saturday morning.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 9:55 PM CDT | Wind Advisory | LUB | Bailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more | 5 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.